Water weight gain from med? No, it’s fat.

Elizabeth writes:

I may not be overweight but I do have a similar problem that I felt I should tell someone about. This happened yesterday. I was diagnosed with bursitis recently and was prescribed an anti-inflammatory for it. It helped with the pain but I gained at least 5 lbs. of water weight. I look like a granny smith apple on a toothpick and it is extremely uncomfortable. I had evidence that it wasn’t fat but guess what he told me. He called me fat, a pig, and then said I should join weightwatchers!

I also had been mistreated by my previous doctor because I was on low levels of antidepressants. Not because I was depressed but because of the fibromyalgia. I have what is now a mild case but I could never sleep because of low serotonin levels associated with this condition. Low doses of a certain antidepressant raised my levels enough to sleep again. Unfortunately, my other previous doctor never informed me that it was in fact an antidepressant. Ever since then my doctors after that have completely ignored evrything I have ever said. Because of that it took several years to be diagnosed with celiac sprue, a very complicated and misdiagnosed allergy.

Leave a comment

4 Comments

  1. Geogrrl

     /  July 23, 2009

    Excuse me… this doctor called you names?! Like “pig”? I’d have reported him so fast it would have made his head spin. Completely unprofessional.

    Start by complaining to the president of your HMO (if that is who it’s through). Keep going from there.

    Also, complain via a formal business letter, not an e-mail. I have no idea why, but it always gets a better response.

    Reply
  2. smartfatchick

     /  July 24, 2009

    Yeah the doctor is a dumb ass. Water weight gain is a side effect of all of the NSAIDs. And you do need to report the doctor for verbally abusing you.

    Reply
  3. lilacsigil

     /  July 24, 2009

    Unfortunately, depression and fibromyalgia are two conditions that doctors like to use when they don’t know what’s going on and want to stick a label on a person, usually a woman. They are real conditions – I have depression myself – but they are strongly stigmatised as “fake”, “malingering” and so on. Good luck with the management of your actual condition – it’s tricky enough without misdiagnosis and verbal abuse thrown in.

    Reply
  4. Ducky

     /  July 26, 2009

    I just wanted to clarify that celiac sprue is not an allergy. It is an autoimmune disease.

    Reply

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: